Jump to content
CrazyBoards.org

Recommended Posts

Taking dd to PDoc today and will ask this question but I'd also like "real, been there information". For those of you with hallucinations, have you found a medication that completely eradicates them from you life, either short term or long term? If so, with what medication and (trying to think the way my dd will think, at age 18) were the side effects worth the absence of hallucinations.

We've had our problems with these things....went through a period where they were gone and she actually said she missed them because they'd become such a constant in her life - she felt like something was missing (dealt with that in therapy). I swear to God, getting rid of these things seems like the last step in really find normalcy for her and, unfortunately, for her career pursuits, continued hallucinations may prevent licensing for the career area she dreams of entering.

As always, you guys are my "real" source of help and I so appreciate it.

Link to comment
Share on other sites

Hi DMF,

For me, antipsychotics seem to eliminate just about all my positive symptoms. I almost never have any hallucinations when i'm on meds and almost no paranoia. I've taken Geodon and Abilify. I had to quit taking Geodon because it was causing such bad side effects. Abilify is more tolerable for me, but i still get some bad side effects from it. Mostly just feelings of discomfort/agitation/wanting to jump out of my skin.

A few months ago i told myself i'd go off the Abilify for just a couple weeks to get a break from the side effects. After those 2 weeks were over, i just couldn't seem to make myself go back on it. I wasn;t really having any hallucinations or paranoia so i told myself i'd stay off it until my symptoms started to return. Now they are coming back (voices mostly) and i still can't talk myself into going back on the abilify.

I also have a big issue with missing my hallucinations when they are gone because i've become so use to them and it's like my way of escaping from the world. So that's another reason i have trouble staying on medication.

Link to comment
Share on other sites

Oh Blackbunny, if you were here I'd give you a hug! You all so often validate things I see happening with dd and don't understand!

We did see PDoc's PNP today because PDoc was away at an emergency. She said that the hallucinations may never be gone completely because (that old six letter word that dd refuses to acknowledge) STRESS plays such a significant roll. However, she said we should aim for as much control as possible without dd "losing" herself to side effects. PNP was so sweet - she said it's not worth it to be completely in a state of vegetation because the meds leave your brain fuzzy but there is a balance dd needs to try to reach.

DD has had the same side effects from Abilify as you do...hopefully this time will be different? I'm sure it feels so good to you to not have the side effects but I know you know, Bunny, that the chances are your symptoms will continue to deteriorate (I hope not, it's just a liklihood). Maybe you could start back at a low dose (i.e. 5 mg.) and see if that at least helps?

DD isn't exactly fond of the hallucinations although she used to have one of a little girl.....actually, as she describes, a girl that looks a lot like she did at age 7 (which was the age she was first molested) who she said needed her help (she could just tell, the hallucination never spoke to her) and I think she built some kind of empathy for this hallucination. She even named the hallucination. Let me tell you, this was a scary time for me. The last thing I wanted her to do was to bond with a hallucination, kwim? She still doesn't recognize the possibility that this is related to her life experience but this little girl wasn't intimidating to her. Now there's a guy that shows up every once in a while that scares her to death (another story). I'll tell you what we tell her (and I know you know this) - hallucinations are not something we want in our lives. Therefore, when they happen, don't "buy into them". I tell her to blink as soon as she sees one (and they usually go away) or look away. The voices are more difficult but she usually just hears her name being called or someone laughing, walking, etc. so they don't last for very long. I've heard that for lengthier conversations, listening to music or calling someone on the phone is very helpful. From what her first PDoc said, it's the act of refusing to buy into them, refusing to freely allow them to be part of your life, that will have the biggest impact on the part they play in your life. I hope that makes some sense.

I understand about escaping from the world....hang in there!

Link to comment
Share on other sites

For me, Id say a good result is a cross between limited psychosis and limited concern of symptoms. In other words they are still there at times, but only to a minor degree, and they dont bother me so much.

Thats on seroquel + abilify.

Link to comment
Share on other sites

I love Zyprexa! I love Haloperidol!

on this combo I have the best control of hallucinations I have had for years and years ;)

If your daughter have limited success on abilify and geodon (I found abilify to be useless), gently urge her to try Zyprexa. I don't even get sedated on it! And even 5mgs is doing more for me than the maximum dose of abilify. Apart from restless legs I have had no bad side effects. The weight gain can be mitigated by a healthy diet (and at the end of the day, what price your sanity?) and trying to take it in Zyprexa Zydis form like Loon-a-tik is doing. Im going to ask my doc about this on Friday.

take care

Blackbird x (who hasn't felt this good since before 2001)

Link to comment
Share on other sites

I'm so happy for you, Blackbird! Yes, you are so right - weight gain is a small price for sanity. I'm hoping this combination works but if it doesn't I have some "posts" to substantiate her trying something else!

Link to comment
Share on other sites

I have all my fingers and toes crossed for your daughter DMF! I really hope and pray that it works for her :) I remember Guestxyz telling me that complete control of hallucinations is what you should really aim for with treating psychosis - knocking it on its head completely.

Zyprexa isn't that bad really, it was the Bogey Man of psych meds for me for years and I refused to take it - but as long as you eat sensibly, weight gain should be minimal and your daughter (if she has to take it and I pray she won't) might be one of the lucky people like me who doesn't get sedated. ;)

Keep us updated

Blackbird xx

Link to comment
Share on other sites

Hey DMF,

Im sorry she is suffering so much. Her hallucinations sound terrifying. I've never had visuals quite that bad.

HOw long has she been taking abilify. I've heard that sometimes these meds can take months before you get their full effects. Also, I know there are certain types of medications which can counteract the Restless, discomforting feelings from antipsychotics.

How many different antipsychotics has she been on. Maybe switching to or adding a new one might help if the abilify isn't working much.

I know what you mean about stress. It's very important for me to keep stress as low as possible (which is hard to do) because when im stressed or depressed, i become about 5X more psychotic.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...